Drought, Stanley
- When
- June 1, 12:00 AM CST to June 25, 7:00 AM CST
- Where
- Stanley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 44.412, -100.736 (the zone’s center; the record gives no point)
The severe drought across southwest Stanley and most of Jones county finally improved into the moderate category by late June as needed rains came to the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
The severe drought across southwest Stanley and most of Jones county finally improved into the moderate category by late June as needed rains came to the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 31, 5:45 PM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 645 PM CDT FRI MAY 31 2013 .UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS ARE SPREADING FARTHER EAST AND COVERING MORE OF THE REGION THIS EVENING. NO MAJOR CHANGES NEEDED TO THE CURRENT FORECAST AT THIS TIME. SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT UPPER LEVEL AND SURFACE LOWS CONTINUE TO SPIN OVER THE NORTHERN PLAINS...WITH MOSTLY CLOUDY TO CLOUDY SKIES AND SCATTERED SHOWERS...ALONG WITH A FEW THUNDERSTORMS...ONGOING. THE LOW LOOKS TO FINALLY BEGIN TO PUSH EASTWARD TONIGHT...WITH A LARGE AREA OF PRECIPITATION CURRENTLY OVER THE WESTERN DAKOTAS THEN SLIDING OVER THE CWA. MAY SEE A FEW THUNDERSTORMS ALONG WITH THE RAIN SHOWERS DURING THE EARLY EVENING HOURS...BUT ANY INSTABILITY LOOKS TO BE GONE SHORTLY AFTER SUNSET. WILL STICK WITH FAIRLY HIGH POPS DURING THE OVERNIGHT HOURS...THEN WILL BEGIN TO TAPER THEM OFF FROM WEST TO EAST DURING THE DAY SATURDAY AS THE LOW TRACKS TO THE GREAT LAKES REGION AND HIGH PRESSURE DROPS OVER THE PLAINS. A FAIRLY TIGHT PRESSURE GRADIENT WILL OCCUR ON THE BACK SIDE OF THE LOW TONIGHT AND SATURDAY...WITH BREEZY TO WINDY CONDITIONS EXPECTED. WILL KEEP A WIND ADVISORY GOING ACROSS THE SOUTH THROUGH EARLY EVENING WHERE WINDS HAVE BEEN IN THE 30 TO 40 MPH RANGE TODAY. THE HIGH WILL THEN BE THE DOMINANT FEATURE SATURDAY NIGHT THROUGH THE DAY SUNDAY BEFORE GETTING PUSHED EAST AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. MODELS ARE IN PRETTY GOOD AGREEMENT THAT A FEW SHOWERS MAY REACH THE WESTERN CWA SUNDAY NIGHT AS THE SYSTEM APPROACHES...SO WILL INTRODUCE A SCHC POP INTO THAT AREA FOR NOW. TEMPERATURES WILL BE COOL ON SATURDAY WITH THE PRECIPITATION AND ABUNDANT CLOUD COVER. H85 TEMPS WILL BE IN THE SINGLE DIGITS...WHICH SHOULD TRANSLATE TO UPPER 50S TO LOWER 60S FOR HIGHS. WILL SEE JUST A BIT OF A REBOUND BACK INTO THE MID TO UPPER 60S ON SUNDAY WITH MORE SUNSHINE EXPECTED. .LONG TERM...MONDAY THROUGH FRIDAY FORECAST FOCUS IN THE EXTENDED PERIOD REMAINS ON A FAIRLY ACTIVE WEATHER PATTERN ACROSS THE NORTHERN PLAINS. MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE: HIGH THE LATEST 12Z RUNS GFS/ECMWF/GEM CONTINUE TO SHOW GOOD AGREEMENT REGARDING THE NEXT UPPER LEVEL SHORTWAVE TO IMPACT THE DAKOTAS ON MONDAY AND TUESDAY. SEASONALLY STRONG SYNOPTIC SCALE FORCING WILL LEAD TO AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY MONDAY AFTERNOON AND MONDAY NIGHT. ALTHOUGH DEEP LAYER SHEAR PROFILES APPEAR FAVORABLE FOR SEVERE STORMS...ONLY MODEST LOW LEVEL MOISTURE RETURN /SFC DEWPOINTS IN THE 50S/ IS EXPECTED. THUS...INSTABILITY PARAMETERS AND OVERALL POTENTIAL FOR SEVERE WEATHER APPEARS MARGINAL ATTM. SOMETHING TO KEEP AN EYE ON OVER THE NEXT COUPLE DAYS. WILL LIKELY SEE LINGERING SHOWERS/TSTMS OVER THE EASTERN CWA ON TUESDAY MORNING...WITH DECREASING RAIN CHANCES BY TUESDAY AFTERNOON. WITH CLOUDS/RAINFALL...TEMPERATURES WILL REMAIN BELOW NORMAL. WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE: MEDIUM LOWER CONFIDENCE FURTHER IN THE EXTENDED DUE TO UNCERTAINTY REGARDING THE SPEED OF THE DEPARTING UPPER LOW...AND ADDITIONAL SHORTWAVE ENERGY TRAVERSING ALONG THE NORTHERN TIER OF CONUS. AS SUCH...FOLLOWED THE CONSENSUS APPROACH WHICH YIELDED GENERALLY LOW END POPS. TEMPS ALSO EXPECTED TO REMAIN AT OR BELOW SEASONAL AVERAGES. && .AVIATION... 00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OVER THE DAKOTAS WILL DRIFT SLOWLY EASTWARD THIS PERIOD. SCATTERED SHOWERS THIS WILL BECOME MORE NUMEROUS THIS EVENING AND OVERNIGHT BEFORE ENDING FROM WEST TO EAST ON SATURDAY. AN ISOLATED TSTM IS POSSIBLE AS WELL. PRIMARILY MVFR CIGS ARE EXPECTED AT ALL TERMINALS THROUGH EVENING...FALLING TO PREVAILING IFR OVERNIGHT. VISIBILITY MAY DROP TO 3 TO 5 MILES AT TIMES DUE TO A COMBINATION OF RAIN AND LIGHT FOG. GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...PARKIN LONG TERM...FOWLE AVIATION...WISE WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 511 AM CDT FRI MAY 31 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 511 AM CDT FRI MAY 31 2013 /411 AM MDT FRI MAY 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSHOWERS ARE POSSIBLE ACROSS THE AREA TODAY...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS RETURN TO THE FORECAST FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2013Every state in 2013This day in weather historyWarnings in South Dakota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464527, 464528.